MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
During a procedure to treat atrial fibrillation (a fib) an intellanav mifi open-irrigated catheter was selected for use.During the first ablation the generator alarmed for a "high temperature" error message.It was noted that the that the luer lock connection of the irrigation port on the catheter was fractured and leaking fluid.A maestro 4000 pump was in use at the time and the flow rate was 17 ml/min.The catheter was exchanged for another of the same model and the procedure was completed.No patient complications were reported.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The intellanav mifi open-irrigated catheter was returned to boston scientific for laboratory analysis.A visual inspection was performed, and the irrigation extension tubing of the catheter was found partially detached/separated from the luer fitting at the adhesive joint.A media inspection was performed, and there was a picture attached in the complaint to confirm the detachment/separation from the luer fitting at the adhesive joint.Laboratory analysis confirmed the reported clinical observation.
 
Event or Problem Description
During a procedure to treat atrial fibrillation (a fib) an intellanav mifi open-irrigated catheter was selected for use.During the first ablation the generator alarmed for a "high temperature" error message.It was noted that the that the luer lock connection of the irrigation port on the catheter was fractured and leaking fluid.A maestro 4000 pump was in use at the time and the flow rate was 17 ml/min.The catheter was exchanged for another of the same model and the procedure was completed.No patient complications were reported.The device has been returned for analysis.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key16253384
Report Number2124215-2023-02219
Device Sequence Number5472980
Product Code OAD
UDI-Device Identifier08714729938385
UDI-Public08714729938385
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0030228041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown